Early periods

by Anne
(Louisville, CO)

Hi Wray, you have a great website! Thank you for sharing such needed information.

I'm 34, and I know I have excess estrogen due to getting two breast thermograms over the past year. Very high estrogen levels...

For the past two cycles, I've taken a little over 1/2 teaspoon of Natpro twice/day. I normally have 27 day cycles so I started the progesterone on the 14th day of my cycle the first month. I felt calmer almost immediately. However, my period came early--the 25th day--that month. I'd taken the progesterone the morning it started. It was not a pretty sight, i.e. terrible, dark mood and awful cramps.

So I started taking Natpro on the 12th day of the second month. Again, I felt great. But my period came even earlier this time, day 23, minus the PMS/dark mood. The cramps were still worse than usual, but not as bad as the first month.

Am I missing something here? Dosing myself wrong? (I should mention that I am a sleeping pill addict, and suffer from insomnia despite Lunesta, Ambien, etc. The sleep has gotten slightly better with the progesterone.) Thanks.

Comments for Early periods

Click here to add your own comments

Aug 28, 2011
Early Periods
by: Karen

Hi,
I got early periods with progesterone cream too but can't tell you what this means. But I did want to tell you that I struggle with insomnia too and take Lunesta prn. The progesterone cream has definitely improved my sleep. I think you will notice it will get even better. Mine is not perfect but its definitely better on the progesterone cream than off it.

Aug 29, 2011
Early periods
by: Wray

Hi Anne Thanks for the kind words! You are using a good amount, but it seems not enough. Certainly not if you get those dark moods and cramps etc., definitely a sign oestrogen is too high. A few suggestions. You could increase the amount to 250mg/day for the full 14 days. Or increase it only during the last 7 days of using it, it seems your progesterone is dropping sharply then. Or use it daily for 2-3 months, throughout your period too, until you feel stable. Then start using it to regulate your cycle again. There's more info on our page How to use progesterone cream. It's very helpful for cramps, as it inhibits the prostaglandins which cause them. These same prostaglandins cause the cramps of childbirth. It's only when progesterone levels drops at birth that they get to work. Rub the cream all over your tummy, back too if you have pain there. Although progesterone travels rapidly around the body, I've found it's more effective if applied to the area that needs it. If following a cycle, progesterone should be used from ovulation for the next 14 days, so you are using it correctly. Unfortunately it can cause the cycle to become either longer or shorter, usually shorter. It does settle down in time. It does help sleep, see here. But it seems either it hasn't kicked in yet, or you need more help. There are a number of nutrients which you could try, see our page on Anxiety. One day I will get round to doing a page devoted to sleep! Take care Wray

Aug 29, 2011
Early Periods
by: Wray

Hi Karen I'm delighted to hear the progesterone has helped your sleep. You could try increasing the amount you use to see if it improves. And please see the links I've given Anne. One thing I forgot to mention to her was about Oestrogen Dominance. This can occur when increasing the amount. I hope she reads my answer to you too. Take care Wray

Aug 29, 2011
Thanks
by: Anne

Thank you for your responses, Wray and Karen! Wray, I will try your suggestions and report back.

Anne

Aug 30, 2011
Thanks
by: Wray

Hi Anne Thanks, I always like getting feedback Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...